Hail, Morgan
- When
- August 2, 6:32 PM CST
- Where
- Morgan County, 2 mi N of Stover
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.483, -92.983
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 2, 2:25 PM CST, 4 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 PM CDT SAT AUG 2 2003 .DISCUSSION... SHORT TERM...THIS EVENING THROUGH MONDAY HAD ELECTED TO REMOVE POPS FOR MUCH OF CWA THIS EVENING AS SATELLITE SOUNDINGS INDICATING SUN NOT BEING ABLE TO GENERATE MUCH CAPE ACROSS CWA...THOUGH JUST ISSUED SWOMCD SUGGESTS OTHERWISE. MAY NEED TO MAKE SOME ADJUSTMENTS TO ADD LOW POPS INTO CENTRAL MISSOURI AS APPROACHING JET STREAK OF SOME CONCERN. WILL MAINTAIN A SLIGHT CHANCE OVER SOUTHERN PORTIONS OF THE CWA WHERE LOW LEVEL CONVERGENCE MAY ALSO LEAD TO CONVECTION. HAVE OPTED FOR DRIER ETA ON SUNDAY AS VORT MAX AND PRECIPITATION MAX DOESNT MATCH WITH POSITIONING OF NEXT JET STREAK. LONG TERM...TUESDAY THROUGH SATURDAY... NEXT WAVE TO INTERACT WITH RETURNING SURFACE FRONT TUESDAY. BELIEVE UVV OVERDONE BUT CONVERGENCE ALONG BOUNDARY HARD TO IGNORE THUS HAVE MAINTAINED LOW POPS. SHARP WEST COAST RIDGE THEN BUILDS EAST OF THE ROCKIES...REDUCING SURPRISES IN NORTHWEST FLOW. && .AVIATION... HAVE DECIDED TO DROP AFTERNOON TEMPO THUNDER GROUP FROM SGF AND JLN TAFS DUE TO LACK OF DEVELOPING CUMULUS FIELD. MAIN FOCUS FOR CUMULUS DEVELOPMENT IS NORTHEAST OF TAF SITES WHERE ATMOSPHERE HAS RECOVERED MORE RAPIDLY FROM STORMS EARLIER TODAY. SHORTWAVES CONTINUE TO MOVE THROUGH NORTHWEST FLOW OVER CENTRAL PLAINS AND MISSOURI VALLEY THIS AFTERNOON...WITH NEXT DISTURBANCE OVER NORTH CENTRAL KANSAS THIS AFTERNOON. THIS FEATURE MAY GET SOME STORMS GOING LATER TONIGHT...BUT WILL LEAVE MENTION OUT OF TAFS FOR NOW. DID INCLUDE MENTION OF FOG WITH LIGHT WINDS AND RESIDUAL GROUND MOISTURE FROM MORNING STORMS. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. RUNNELS/TERRY
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 535 PM CDT SAT AUG 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...OVERNIGHT. WEATHER HAZARDS EXPECTED: ISOLATED TO WIDELY SCATTERED THUNDERSTORMS PRODUCING HAIL UP TO THE SIZE OF QUARTERS...WIND GUSTS OF 60 TO 70 MPH ...CONTINUOUS LIGHTNING AND RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. AREAS AFFECTED AND TIMING: BETWEEN 7 AND 10 PM FOR AREAS NORTH OF A LINE FROM WARSAW TO SALEM MISSOURI. MAINLY GENERAL THUNDERSTORMS AFTER 10 PM ACROSS THE REMAINDER OF THE OZARKS AND SOUTHEAST KANSAS. DISCUSSION: A WEAK SURFACE BOUNDARY ACROSS NORTH CENTRAL MISSOURI WILL BE THE FOCUS OF SHOWERS AND THUNDERSTORMS THIS EVENING AS IT MOVES SOUTHWARD. ENOUGH INSTABILITY...WIND SHEAR AND LIFT WILL PRODUCE AN ISOLATED SEVERE THUNDERSTORM OR TWO ACROSS MAINLY CENTRAL MISSOURI BEFORE 10 PM. AS SURFACE HEATING ENDS...THE THUNDERSTORMS WILL LIKELY FORM INTO A BROKEN LINE OF SCATTERED THUNDERSTORMS ACROSS THE REMAINDER OF MISSOURI AND SOUTHEAST KANSAS...ALLOWING FOR SOME LOCALLY HEAVY RAINFALL AMOUNTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ADDITIONAL STORMS WILL BE POSSIBLE SUNDAY AS THE WEAK FRONT MEANDERS NEAR THE ARKANSAS AND MISSOURI STATE LINE. ANOTHER UPPER LEVEL DISTURBANCE WILL BRING A CHANCE OF THUNDERSTORMS ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 7 AND 10 PM ACROSS CENTRAL MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF JLT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
409 PM CDT SAT AUG 02 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 AM SMALLETT MO WIND DAMAGE
08/02/03 DOUGLAS LARGE TREES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.The Pleasant Hill radar (KEAX), 117 km away, was scanning. The volume nearest the first event began at 00:33 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333920.